Alert archive / California / Wind Advisories in 2012
Wind Advisory 27, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 9, 2012, 3:30 AM PDT. It took effect at Jun 9, 2012, 4:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 3:30 AM PDT (10:30 UTC)
- In effect from
- Jun 9, 2012, 4:00 AM PDT
- Expired
- Jun 9, 2012, 10:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS76 KHNX 091030 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 330 AM PDT SAT JUN 9 2012 ...WINDY TODAY AND THIS EVENING... .AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL SUBSIDE AFTER MIDNIGHT TONIGHT. CAZ095-099-091830- /O.NEW.KHNX.WI.Y.0027.120609T1100Z-120610T0500Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 330 AM PDT SAT JUN 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH. GUSTS AROUND 45 MPH THIS MORNING WILL INCREASE TO AROUND 55 MPH THIS AFTERNOON AND EVENING. GUSTS MAY REACH 60 MPH AT TIMES BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: GUSTY WINDS WILL BECOME MORE WIDESPREAD THIS MORNING AND CONTINUE INTO THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS. MAJOR ROADS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE... HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH THE WALKER PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>091-091830- /O.NEW.KHNX.WI.Y.0027.120609T1800Z-120610T0500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 330 AM PDT SAT JUN 9 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL INCREASE BY MIDDAY AND CONTINUE INTO THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS. PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE THE INTERSTATE 5 CORRIDOR AND HIGHWAYS 41...43...99...152 AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
3 follow-up statements
708 WWUS76 KHNX 091842 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1142 AM PDT SAT JUN 9 2012 ...WINDY TODAY AND THIS EVENING... .AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL SUBSIDE AFTER MIDNIGHT TONIGHT. CAZ089>091-095-099-100500- /O.CON.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- SOUTHEASTERN KERN COUNTY DESERT- 1142 AM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR [!!!GIVE SPECIFIC AREA!!!]. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL INCREASE BY MIDDAY AND CONTINUE INTO THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA...HANFORD...LEMOORE... AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS... COALINGA...MENDOTA * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS. PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH THE WALKER PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERT. MAJOR ROADS AFFECTED IN THE SAN JOAQUIN VALLEY INCLUDE THE INTERSTATE 5 CORRIDOR AND HIGHWAYS 41...43...99...152 AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
002 WWUS76 KHNX 092239 AAA NPWHNX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HANFORD CA 339 PM PDT SAT JUN 9 2012 ...WINDY TODAY AND THIS EVENING... .AN UPPER-LEVEL TROUGH WILL BRING WINDY CONDITIONS TO THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN DESERT TODAY. WINDS WILL SUBSIDE AFTER MIDNIGHT TONIGHT. CAZ089>091-095-099-100500- /O.CON.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- SOUTHEASTERN KERN COUNTY DESERT- 339 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS AROUND 45 MPH. GUSTS UP TO 55 MPH BELOW WIND FAVORED PASSES AND CANYONS IN THE KERN COUNTY DESERT. * TIMING: WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA...HANFORD...LEMOORE... AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS... COALINGA...MENDOTA * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS...AND TRAILERS. PATCHY BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. MAJOR ROADS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH THE WALKER PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERT. MAJOR ROADS AFFECTED IN THE SAN JOAQUIN VALLEY INCLUDE THE INTERSTATE 5 CORRIDOR AND HIGHWAYS 41...43...99...152 AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
460 WWUS76 KHNX 100440 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 940 PM PDT SAT JUN 9 2012 CAZ089>091-095-099-100545- /O.EXP.KHNX.WI.Y.0027.000000T0000Z-120610T0500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- SOUTHEASTERN KERN COUNTY DESERT- 940 PM PDT SAT JUN 9 2012 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS. $$ JMB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 9:11 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 9:11 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 911 PM PDT FRI JUN 8 2012 .SYNOPSIS...AN UPPER LEVEL AREA OF LOW PRESSURE WILL STAY TO THE NORTH OF THE AREA WHICH WILL KEEP THE AREA DRY BUT TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH SATURDAY. WEAK HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION ON SUNDAY AND WILL BRING A WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK AND KEEP TEMPERATURES NEAR NORMAL. && .DISCUSSION...A LARGE UPPER LOW CURRENTLY PUSHING THROUGH THE PAC NW HAS STRENGTHENED SURFACE P-GRADS RESULTING IN INCREASED WINDS ACROSS MUCH OF OUR CWFA EARLIER THIS EVENING. WINDS NEARED ADVISORY CRITERIA OVER PORTIONS OF THE KERN COUNTY DESERTS AND WESTERN SAN JOAQUIN VALLEY...BUT HAVE SINCE DECREASED AS P-GRADS HAVE BEGAN TO SUBSIDE. 00Z WRF IS INDICATING THE MAIN TROUGH AXIS ASSOCIATED WITH THIS UPPER LOW IS EXPECTED TO CROSS CENTRAL CA BY LATE TONIGHT. AS A RESULT...EXPECT AFTERNOON TEMPERATURES TO BE SLIGHTLY BELOW SEASONAL NORMALS ON SATURDAY AS HEIGHTS AND THICKNESSES LOWER. SKIES ARE MAINLY CLEAR ACORSS OUR AREA THIS EVENING AS THE MOISTURE ASSOCIATED WITH THIS TROUGH HAS REMAINED WELL TO THE NORTH OF OUR CWFA. TEMPERATURES ARE GENERALLY TRENDING 2-4 DEG F BELOW YDAY AND ARE ON TRACK TO REACH FORECASTED LOWS. SINCE THE FORECAST FOR TONIGHT AND SATURDAY LOOK TO BE IN GOOD SHAPE...AM NOT PLANNING ANY UPDATES THIS EVENING. 00Z WRF AND GFS ARE IN GOOD AGREEMENT WITH BUILDING THE EPAC RIDGE INTO CA ON SUNDAY RESULTING IN ANOTHER WARMING TREND ACROSS OUR AREA AS HEIGHTS AND THICKNESSES RISE THROUGH TUESDAY. IN FACT BY TUESDAY...HIGH TEMPERATURES ACROSS MUCH OF THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERTS WILL EXCEED THE CENTURY MARK. THE MEDIUM RANGE MODELS INDICATE THE RIDGE WILL WEAKEN BY WEDNESDAY AS A LARGE UPPER LOW DROPS OUT OF THE GULF OF AK. THIS SYSTEM WILL RESULT IN A DEEPENING UPPER TROUGH OVER THE WESTERN CONUS BY THE END OF THE WEEK...BUT DIFFERENCES EXIST IN THE STRENGTH AND POSITION OF THE UPPER LOW CENTER. HEIGHT AND THICKNESS FALLS SUGGEST TEMPERATURES WILL LOWER TO SEASONAL NORMALS BY THE END OF THE NEXT WEEK. RH PROGS INDICATE OUR AREA WILL REMAIN MAINLY CLEAR THROUGH NEXT FRIDAY. && .AVIATION...VFR ACROSS THE CENTRAL CA INTERIOR THRU 06Z SUN. AREAS OF SFC WINDS 25 KT TO 35 KTS WEST SIDE OF THE SAN JOAQUIN VALLEY...TEHACHAPI MTNS...AND KERN COUNTY DESERTS FROM 18Z SAT THRU 06Z SUN. && .AIR QUALITY ISSUES...NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DS AVN/FW...BINGHAM SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.